Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Took laxative tea with senna. Feeling to go to bathroom and have rectal bleeding. Stopped medication. Concerned?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1831 Questions
I had taken a over the counter laxative tea with Senna for 6 days and now feel like I have to go to the bathroom quite a bit and have had rectal bleeding? I stopped the laxative obviously but am concerned....
Posted Sun, 8 Sep 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 29 minutes later
Brief Answer:
If you are having frequent stools,stop laxative

Detailed Answer:
Please stop laxative.
Rectal bleeding can be due to haemorrhoids/fissure in ano.
In fissure there will be pain during and after defecation.
These things will be confirmed by digital examination and proctoscopy by surgeon.
Take high fiber diet for few days and observe.
If bleeding is still present,consult your doctor and get examined.
Sometimes,you need a colonoscopy for the cause of bleeding rectum.
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor